Alert archive / New York / Special Marine Warnings in 2012
Special Marine Warning 6, NWS Buffalo, NY
NWS Buffalo, NY issued this special marine warning at May 3, 2012, 10:40 PM EDT. It was in force for 80 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2012, 10:40 PM EDT (02:40 UTC)
- Expired
- May 4, 2012, 12:00 AM EDT
- In force
- 80 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
The radar
The Ft Drum radar (KTYX), 67 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 2.7 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 842 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1453 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
353
WHUS51 KBUF 040240
SMWBUF
LOZ043>045-063>065-040400-
/O.NEW.KBUF.MA.W.0006.120504T0240Z-120504T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
1040 PM EDT THU MAY 3 2012
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
LAKE ONTARIO FROM IRONDEQUOIT BAY TO STONY POINT
* UNTIL MIDNIGHT EDT
* AT 1034 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS...PRODUCING STRONG WINDS OVER 35 KNOTS... ABOUT 6
NM NORTHWEST OF SODUS BAY...MOVING EAST AT 40 KNOTS. GUSTY WINDS ARE
FOUND BEHIND THIS LINE OF THUNDERSTORMS AND ADVANCING EASTWARD AT 45 KNOTS.
* THIS STRONG THUNDERSTORM WILL BE NEAR...
SODUS POINT...
FAIR HAVEN...
OSWEGO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BOATERS SHOULD GO TO A SAFE HARBOR IMMEDIATELY. IF POSSIBLE REMAIN
BELOW DECK TO AVOID THE THREAT OF LIGHTNING. STRONG GUSTY WINDS AND
HIGH WAVES MAY QUICKLY CAPSIZE YOUR CRAFT. BOATS IN PORT SHOULD NOT
VENTURE OUT UNTIL THE STORM HAS PASSED.
&&
LAT...LON 4353 7607 4357 7618 4351 7629 4352 7640
4341 7662 4331 7671 4333 7673 4327 7694
4324 7756 4363 7757 4364 7679 4393 7656
4393 7621 4385 7619 4388 7626 4385 7629
4383 7623 4366 7615 4358 7620 4354 7606
TIME...MOT...LOC 0236Z 266DEG 40KT 4337 7700
$$
THOMAS2 follow-up statements
461
FZUS71 KBUF 040326
MWSBUF
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1126 PM EDT THU MAY 3 2012
LOZ043>045-063>065-040400-
/O.CON.KBUF.MA.W.0006.000000T0000Z-120504T0400Z/
1126 PM EDT THU MAY 3 2012
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
LAKE ONTARIO FROM SODUS POINT TO STONY POINT...
AT 1124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM...PRODUCING STRONG WINDS OVER 35 KNOTS 5 NM
NORTHWEST OF FAIR HAVEN...MOVING EAST AT 40 KNOTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BOATERS SHOULD GO TO A SAFE HARBOR IMMEDIATELY. IF POSSIBLE REMAIN
BELOW DECK TO AVOID THE THREAT OF LIGHTNING. STRONG GUSTY WINDS AND
HIGH WAVES MAY QUICKLY CAPSIZE YOUR CRAFT. BOATS IN PORT SHOULD NOT
VENTURE OUT UNTIL THE STORM HAS PASSED.
&&
LAT...LON 4358 7620 4354 7606 4353 7607 4357 7618
4351 7629 4352 7640 4341 7663 4331 7671
4333 7673 4327 7694 4329 7706 4363 7698
4364 7679 4393 7656 4393 7621 4385 7619
4388 7626 4385 7629 4383 7623 4366 7615
TIME...MOT...LOC 0326Z 269DEG 41KT 4341 7675
$$
THOMAS818
FZUS71 KBUF 040358
MWSBUF
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1158 PM EDT THU MAY 3 2012
LOZ043>045-063>065-040407-
/O.EXP.KBUF.MA.W.0006.000000T0000Z-120504T0400Z/
1158 PM EDT THU MAY 3 2012
...SPECIAL MARINE WARNING WILL EXPIRE AT MIDNIGHT EDT...
THE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE MOVED ONTO LAND.
LAT...LON 4358 7620 4354 7606 4353 7607 4357 7618
4351 7629 4352 7640 4341 7663 4331 7671
4333 7673 4327 7694 4329 7706 4363 7698
4364 7679 4393 7656 4393 7621 4385 7619
4388 7626 4385 7629 4383 7623 4366 7615
TIME...MOT...LOC 0357Z 270DEG 41KT 4367 7614
$$
THOMASWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at May 3, 7:52 PM EDT, 2 hours 48 minutes earlier.
Area forecast discussion, May 3, 7:52 PM EDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 752 PM EDT THU MAY 3 2012 .SYNOPSIS... WARM BUT UNSETTLED WEATHER WILL CONTINUE THROUGH TONIGHT AND INTO FRIDAY. HIGH PRESSURE WILL THEN BUILD INTO THE REGION FOR THE WEEKEND...BRINGING A RETURN TO FAIR WEATHER AND MORE SEASONABLE TEMPERATURES. && .NEAR TERM /THROUGH FRIDAY/... VISIBLE SATELLITE IMAGERY CONTINUES TO SHOW AN AGITATED CUMULUS FIELD ALONG AND SOUTH OF THE NY/PA BORDER...SO A FEW MORE ISOLATED STORMS ARE POSSIBLE NEAR THE STATE LINE THROUGH MID EVENING. OTHERWISE THE REST OF THE AREA IS MAINLY CLEAR THIS EVENING...WITH A BAND OF SHOWERS MOVING ACROSS THE SAINT LAWRENCE VALLEY CLIPPING NORTHERN JEFFERSON AND EXTREME NORTHERN LEWIS COUNTY. DID ADD SOME FOG IN THIS EVENING OVER AND NEAR LAKE ONTARIO FROM MONROE COUNTY EAST. VISIBLE SATELLITE AND WEBCAMS ALONG THE LAKESHORE SHOW SOME REDUCTION IN VISIBILITY THERE...DUE TO THE WARM/MOIST AIR OVER THE COOL LAKE WATERS. ONCE WINDS SWING AROUND TO OFFSHORE LATER THIS EVENING ANY REMAINING FOG WILL BE CARRIED INTO THE OPEN LAKE. ONCE WE GET INTO TONIGHT...OUR MAIN ATTENTION WILL TURN TO THE UPSTREAM LOW PRESSURE WAVE THAT WILL BE APPROACHING FROM THE WESTERN GREAT LAKES...AND ANY ASSOCIATED CONVECTIVE POTENTIAL. CURRENTLY... REGIONAL RADARS SHOW A FAIRLY IMPRESSIVE MCS WORKING ACROSS NORTHERN LAKE HURON/NORTHERN LOWER MICHIGAN IN ASSOCIATION WITH THIS WAVE...WITH A BROKEN TRAILING LINE OF SCATTERED CONVECTION EXTENDING SOUTHWEST FROM THIS MCS INTO LAKE MICHIGAN/WISCONSIN. MUCH LIKE ITS PREDECESSOR...THIS SECOND MCS SHOULD CONTINUE TO SLIDE EAST/EAST-NORTHEAST ALONG THE THICKNESS GRADIENT THIS EVENING... WHILE SLOWLY WEAKENING AS IT OUTRUNS ITS SUPPORTING LOW LEVEL JET AND MOVES TOWARD/INTO A SOMEWHAT MORE STABLE AIRMASS. CONSIDERING ITS PRESENT TRACK AND MOVEMENT...ITS REMAINS SHOULD EVENTUALLY MAKE IT INTO THE NORTH COUNTRY AND SAINT LAWRENCE VALLEY...BUT PROBABLY NOT UNTIL THE LATE EVENING OR EARLY OVERNIGHT HOURS. TO THE SOUTHWEST OF THIS MCS...EXPECT THAT THE LINE OF SCATTERED BROKEN CONVECTION TRAILING THE MAIN COMPLEX WILL AT LEAST PERSIST IF NOT CONTINUE TO EVOLVE AS IT DROPS SOUTHEAST TOWARD OUR AREA...AIDED BY LIFT FROM THE APPROACHING SURFACE WAVE/ASSOCIATED MID LEVEL SHORTWAVE. SHOULD THIS HOLD TOGETHER AS EXPECTED...THIS WOULD REACH OUR WESTERN DOORSTEP AFTER MIDNIGHT...THEN WORK ACROSS THE FORECAST AREA DURING THE OVERNIGHT HOURS WHILE WEAKENING AS INSTABILITY WANES SOMEWHAT. WITH THE ABOVE IN MIND...HAVE ELECTED TO KEEP LIKELY POPS IN PLAY FOR THE ENTIRE AREA TONIGHT...FOCUSING ON THE LATE EVENING AND OVERNIGHT PERIODS WHICH SHOULD SEE THE GREATEST AMOUNT OF CONVECTION. THIS WILL TIME FRAME WILL INCLUDE A CHANCE OF THUNDER GIVEN LINGERING INSTABILITY...THOUGH THE UNFAVORABLE TIME IN THE DIURNAL CYCLE AND THE EXPECTED GENERAL WEAKENING OF THE CONVECTION/SUPPORTING INSTABILITY WILL PROBABLY RESULT IN A RELATIVELY LOW SEVERE WEATHER THREAT. ON FRIDAY...ANY LINGERING NOCTURNAL CONVECTION SHOULD EXIT THE AREA FAIRLY QUICKLY DURING THE EARLY MORNING HOURS. ONCE THIS IS GONE...ANY LINGERING CHANCES WILL BE DRIVEN BY THE PASSAGE OF THE LOW AND ITS TRAILING COLD FRONT...WHICH NOW APPEARS AS IF IT WILL MOVE THROUGH THE AREA MORE QUICKLY THAN BEFORE. COUPLING THIS QUICKER MOVEMENT WITH WHAT SHOULD BE A GREATER DEGREE OF CLOUD COVER AND SIGNIFICANTLY LOWER AMOUNTS OF INSTABILITY COMPARED TO TODAY...FEEL THAT CONVECTIVE CHANCES WILL BE LOWER OVERALL...ALONG WITH A MUCH REDUCED SEVERE THREAT COMPARED TO HOW THINGS LOOKED JUST A FEW DAYS AGO. FOR THESE REASONS...HAVE TRIMMED POPS BACK TO THE CHANCE CATEGORY AFTER THE FIRST FEW HOURS OF TOMORROW MORNING...WITH THESE THEN DIMINISHING FROM NORTHWEST TO SOUTHEAST IN THE AFTERNOON FOLLOWING THE PASSAGE OF THE MAIN COLD FRONT. TEMPERATURE-WISE...EXPECT A WARM AND SOMEWHAT HUMID NIGHT WITH THE AREA REMAINING IN THE WARM SECTOR TONIGHT...WITH OVERNIGHT LOWS GENERALLY IN THE LOWER TO MID 60S. DAYTIME HIGHS ON FRIDAY WILL THEN GENERALLY RANGE THROUGH THE 70S...A LITTLE COOLER THAN TODAY GIVEN THE INCREASED CLOUD COVER AND SLIGHTLY COOLER AIR WORKING IN BEHIND THE COLD FRONT. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... MODELS HAVE COME INTO SOLID AGREEMENT ON THE POSITION/TIMING OF A COOL FRONT THAT WILL DROP SOUTH ACROSS LAKE ONTARIO AND INTO WESTERN/CENTRAL NEW YORK STARTING FRIDAY NIGHT. AS THIS COOL AND STABLE AIRMASS SURGES SOUTHWARDS EXPECT ANY LINGERING CONVECTION TO DISSIPATE AND/OR SLIDE SOUTH INTO PENNSYLVANIA WITH THE FRONTAL BOUNDARY. ALTHOUGH THE AIRMASS MOVING IN WILL DRY OVER TIME...LINGERING LOW LEVEL MOISTURE COMBINED WITH UPSLOPE NORTHERLY FLOW WILL LIKELY KEEP LOW CLOUDS LOCKED IN ACROSS THE FORECAST AREA THROUGH THE NIGHT AND AT LEAST THROUGH THE FIRST HALF OF SATURDAY...LEADING TO WHAT SHOULD BE A RATHER DREARY...DRIZZLY MORNING ON SATURDAY. EARLY MORNING LOWS IN THE LOW TO MID 50S SHOULD STRUGGLE INTO THE LOW TO MID 60S THE AFTERNOON...PROVIDED THE DRY AIR MIXES ALL THE WAY TO THE SURFACE AND CLOUD COVER GRADUALLY BREAKS UP AS PROGGED. THE CLEARING TREND SHOULD CONTINUE THROUGH SATURDAY NIGHT AS A COOL AND DRY DOME OF HIGH PRESSURE BUILDS ACROSS THE REGION OUT OF CANADA AHEAD OF A BROAD UPPER LEVEL RIDGE OVER THE GREAT LAKES. EXPECT A COOL NIGHT SATURDAY NIGHT WITH TEMPERATURES COOLING INTO THE LOWER 40S UNDER MOSTLY CLEAR SKIES AND LIGHT WINDS. THE FAIR WEATHER WILL CONTINUE THROUGH THE BALANCE OF THE WEEKEND UNDERNEATH THE HIGH WITH TEMPERATURES RUNNING RIGHT AROUND NORMAL...IN THE LOW TO MID 60S...WHICH WILL SEEM DOWNRIGHT CHILLY COMPARED TO THE CURRENT BALMY WEATHER. && .LONG TERM /MONDAY THROUGH THURSDAY/... THE FIRST HALF OF NEXT WEEK WILL FEATURE A TRANSITION BACK INTO A MORE UNSETTLED PATTERN FOR WESTERN AND CENTRAL NEW YORK. THE RIDGE OF HIGH PRESSURE EXTENDING OVER THE REGION FROM CANADA WILL START TO SLIDE EAST ON MONDAY AS A VIGOROUS UPPER LEVEL LOW/TROUGH DIGS INTO THE UPPER MIDWEST. THIS UPPER TROUGH WILL AID IN SURFACE CYCLOGENESIS OVER THE NATION/S MID-SECTION SUNDAY. AS THIS SURFACE LOW MOVES INTO THE OHIO VALLEY MONDAY...EXPECT WIDESPREAD WARM ADVECTION AHEAD OF THIS LOW TO WORK ITS WAY INTO THE FORECAST AREA...ALLOWING FOR TEMPERATURES TO WARM BACK INTO THE UPPER 60S MONDAY. ACCOMPANYING THIS WARM ADVECTION WILL BE AN INCREASE WITH POPS AS A WARM FRONTAL BOUNDARY AND ASSOCIATED ISENTROPIC UPLIFT APPROACHES THE AREA. THERE ARE SOME DIFFERENCES BETWEEN THE LATEST MODEL RUNS REGARDING THE LOCATION OF THE BOUNDARY WITH THE 12Z GFS RUN KEEPING THE BOUNDARY...AND ASSOCIATED PRECIP...JUST TO OUR SOUTH WHILE THE ECMWF/GEM MODELS BOTH BRING WARMER AIR AND WIDESPREAD PRECIP UP INTO THE AREA. FOR NOW WILL STICK WITH BROADBRUSH CHANCE POPS TO REFLECT THE GENERAL TREND TOWARDS UNSETTLED WEATHER WITH MORE REFINEMENT AS THE TIMING/LOCATION OF THE FRONTAL BOUNDARY BECOMES CLEARER. IN SPITE OF DIFFERENCES IN THE DETAILS...MODELS ALL AGREE ON THE DEVELOPMENT OF A FULL LATITUDE UPPER LEVEL TROUGH OVER THE EASTERN UNITED STATES ON TUESDAY AS THE AFOREMENTIONED UPPER LOW OVER THE UPPER MIDWEST MOVES EAST AND PHASES WITH THE CUTOFF LOW OVER QUEBEC. THIS LARGE TROUGH WILL BE SITUATED ACROSS THE FORECAST AREA BY THE MIDDLE OF NEXT WEEK...RESULTING IN WIDELY SCATTERED SHOWER ACTIVITY AND A COOLING TREND BACK TO NEAR SEASONAL NORMALS. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... REGIONAL RADAR IMAGERY THIS EVENING SHOWING SCATTERED CONVECTION ACROSS THE SOUTHERN TIER NEAR THE PA STATE LINE. THIS WILL CONTINUE EAST INTO THE FINGER LAKES THROUGH MID TO LATE EVENING AND PRODUCE LOCAL IFR AND THUNDER. A FEW SHOWERS AND ISOLATED THUNDERSTORMS WILL ALSO CONTINUE ACROSS THE SAINT LAWRENCE VALLEY NORTH OF KART THROUGH MID TO LATE EVENING WITH LOCAL IFR. OTHERWISE VFR CONDITIONS WILL PREVAIL WITH INCREASING HIGH CLOUDS THROUGH THE EVENING HOURS. LATER TONIGHT...AN EXPANSIVE AREA OF THUNDERSTORMS OVER SOUTHERN ONTARIO AND MICHIGAN WILL APPROACH WESTERN AND NORTHERN NY. BY THE TIME THIS ARRIVES AFTER ABOUT 06Z...INSTABILITY WILL BE GREATLY DIMINISHED. MOST MESOSCALE GUIDANCE INCLUDING THE HIGH RESOLUTION HRRR SUGGEST THIS LINE WILL WEAKEN DRAMATICALLY JUST BEFORE REACHING WESTERN AND NORTHERN NY. WITH THIS IN MIND...HAVE JUST GONE WITH SHRA AT THE TERMINALS LATE TONIGHT INTO FRIDAY MORNING AS A COLD FRONT SAGS SLOWLY SOUTH ACROSS THE REGION. CIGS/VSBY SHOULD REMAIN VFR FOR THE MOST PART...ALTHOUGH SOME MVFR IS POSSIBLE IN HEAVIER SHOWERS AND ACROSS HIGHER TERRAIN. WILL NOT INCLUDE ANY THUNDER MENTION YET...BUT CONTINUE TO MONITOR RADAR TRENDS FOR POSSIBLE INCLUSION. RAIN SHOWERS WILL GRADUALLY DIMINISH FROM NORTHWEST TO SOUTHEAST ON FRIDAY AS THE COLD FRONT EASES ACROSS THE REGION WITH VFR PREVAILING FOR THE AFTERNOON. OUTLOOK... FRIDAY NIGHT...MVFR/VFR WITH LINGERING SHOWERS ENDING. SATURDAY THROUGH MONDAY...VFR. TUESDAY...VFR/MVFR WITH A CHANCE OF SHOWERS. && .MARINE... ADDED SOME FOG OVER LAKE ONTARIO FOR THIS EVENING WITH THE COMBINATION OF WARM/MOIST AIR OVER A COLD LAKE PRODUCING SOME REDUCTION IN VISIBILITY PER THE VISIBLE SATELLITE IMAGERY AND WEBCAMS. GENERALLY LIGHT TO MODEST WINDS WILL CONTINUE ACROSS THE LOWER LAKES REGION OVER THE NEXT FEW DAYS...WITH NO WIND HEADLINES ANTICIPATED THROUGH THE WEEKEND. THE ABOVE SAID...THERE WILL BE THE POSSIBILITY OF SOME THUNDERSTORMS TONIGHT AND FRIDAY AS A LOW PRESSURE SYSTEM EASES SOUTHEAST ACROSS THE REGION...SOME OF WHICH COULD PRODUCE LOCALLY HIGHER WINDS AND WAVES. AFTER FRIDAY...HIGH PRESSURE WILL BUILD BACK ACROSS THE REGION AND BRING A RETURN TO FAIR WEATHER. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...JJR NEAR TERM...HITCHCOCK/JJR SHORT TERM...WOOD LONG TERM...WOOD AVIATION...HITCHCOCK MARINE...HITCHCOCK/JJR
Hazardous weather outlook, May 3, 4:40 PM EDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 440 PM EDT THU MAY 3 2012 NYZ001>008-010>014-019>021-085-042045- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 440 PM EDT THU MAY 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TONIGHT. AN ISOLATED STRONG TO SEVERE THUNDERSTORM CANNOT BE RULED OUT LATE OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-042045- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 440 PM EDT THU MAY 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TONIGHT. AN ISOLATED STRONG TO SEVERE THUNDERSTORM CANNOT BE RULED OUT LATE OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Local storm report, May 3, 7:33 PM EDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
733 PM EDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM HAIL PORTVILLE 42.04N 78.34W
05/03/2012 M1.00 INCH CATTARAUGUS NY BROADCAST MEDIA
SEVERAL REPORTS OF 1 INCH HAIL IN THE TOWN.
&&
EVENT NUMBER BUF1200100
ARLocal storm report, May 3, 8:00 PM EDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
800 PM EDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 2 SW BOLIVAR 42.05N 78.19W
05/03/2012 E0.75 INCH ALLEGANY NY PUBLIC
&&
EVENT NUMBER BUF1200101
HITCHCOCKLocal storm report, May 3, 8:55 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BUFFALO NY
855 PM EDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 2 SW BOLIVAR 42.05N 78.19W
05/03/2012 E0.75 INCH ALLEGANY NY PUBLIC
0714 PM HAIL 2 NW PORTVILLE 42.06N 78.37W
05/03/2012 M1.00 INCH CATTARAUGUS NY TRAINED SPOTTER
1 INCH HAIL FELL FOR SEVERAL MINUTES.
0714 PM HAIL PORTVILLE 42.04N 78.34W
05/03/2012 M1.00 INCH CATTARAUGUS NY BROADCAST MEDIA
SEVERAL REPORTS OF 1 INCH HAIL IN THE TOWN.
&&
EVENT NUMBER BUF1200101 BUF1200099 BUF1200100
ARSpecial weather statement, May 3, 10:05 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1005 PM EDT THU MAY 3 2012 NYZ019-020-085-040400- CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE- INCLUDING THE CITIES OF...JAMESTOWN...OLEAN...ORCHARD PARK... SPRINGVILLE 1005 PM EDT THU MAY 3 2012 ...A FEW STRONG THUNDERSTORMS THIS LATE EVENING... AT 10 PM A FEW STRONG THUNDERSTORMS HAVE FORMED IN WESTERN CHAUTAUQUA COUNTY...AND ARE ADVANCING NORTH AND EASTWARD. THESE THUNDERSTORMS CONTAIN CLOUD TO GROUND LIGHTNING...A QUICK DOWNPOUR AND GUSTY WIND AND SMALL HAIL. WHILE THESE STORMS ARE LOCATED IN WESTERN CHAUTAUQUA COUNTY AT 10 PM THEY WILL BUILD TO THE NORTH AND EAST POTENTIALLY ACROSS FAR SOUTHERN ERIE AND INTO CATTARAUGUS COUNTY THROUGH MIDNIGHT. THOMAS
Special weather statement, May 3, 10:21 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1021 PM EDT THU MAY 3 2012 NYZ001>005-010>014-021-040500- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE- GENESEE-WYOMING-LIVINGSTON-ONTARIO-ALLEGANY- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...FAIR HAVEN...BUFFALO...BATAVIA...WARSAW...GENESEO... CANANDAIGUA...WELLSVILLE 1021 PM EDT THU MAY 3 2012 ...THUNDERSTORMS OVERNIGHT ALONG WITH A FEW STRONG STORMS... NUMEROUS SHOWERS AND THUNDERSTORMS HAVE BLOSSOMED THIS LATE EVENING ACROSS WESTERN AND CENTRAL NEW YORK. WHILE MOST THUNDERSTORMS WILL REMAIN GARDEN VARIETY...THERE IS THE POTENTIAL FOR SEVERAL TO BECOME STRONGER WITH HAIL UP TO THREE QUARTERS OF AN INCH GUSTY WINDS TO 45 MPH AND A BRIEF DOWNPOUR. THE THREAT FOR THUNDERSTORMS WILL CONTINUE THROUGH THE OVERNIGHT WITH CLOUD TO GROUND LIGHTNING AND GUSTY WINDS. THOMAS
Local storm report, May 3, 10:25 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1025 PM EDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1024 PM HAIL BEMUS POINT 42.16N 79.39W
05/03/2012 M0.50 INCH CHAUTAUQUA NY TRAINED SPOTTER
&&
EVENT NUMBER BUF1200102
HITCHCOCKThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 10:43 PM EDT | Severe Thunderstorm Warning | BUF | Livingston, Monroe, Ontario, Wayne | 62 min |
| May 3, 11:22 PM EDT | Severe Thunderstorm Warning | BUF | Livingston, Ontario | 37 min |
| May 3, 11:40 PM EDT | Special Weather Statement | BUF | Jefferson, Oswego | 65 min |
| May 3, 11:42 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Wayne | 29 min |
Nearby
Special Marine Warnings in New York, 2012Every special marine warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.